MAUDE Adverse Event Report: VASCUTEK LTD GELSOFT PLUS; GELSOFT PLUS STRAIGHT

VASCUTEK LTD GELSOFT PLUS; GELSOFT PLUS STRAIGHT
Catalog Number 633008P
Medical Device Problem Code Off-Label Use (1494)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/14/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Manufacture narrative: clinical code: 4582 - no clinical signs, symptoms or conditions: site confirmed on (b)(6) 2024 that there was no issues with patient health.Impact code: 4632 - prolonged surgery: site confirmed on (b)(6) 2024, that the surgery was extended by 30 minutes.Medical device code: 1494 - off-label use: ifu review was performed 301-178_1 multi product eu_row new gelatin ifu section 1.3 contraindications: gelsoft plus prostheses are contraindicated for thoracic use.Component code: 4755 - part/component/sub-assembly term not applicable: type of investigation: 3331 - analysis of production records: a review of manufacturing and qc records confirmed that there were no issues with the manufacture of the device.4110 - trend analysisa: 5 year review of similar complaints (leakage > blood oozing) gave an occurrence rate of (b)(4) (complaints v sales).Increasing trend was identified requiring action as this time.4111 - communication/interviews: the site confirmed on the (b)(6) 2024, that there was no graft defects before procedure.The patient lost approximately 400-500cc of blood.The graft was pre-soaked as per instructions and no damage of the device occurred during procedure.:4117 - device not accessible for testing: to be confirmed by site.Investigation findings: 3233 - result pending completion of investigation.Investigation conclusion: 11 - conclusion not yet available.
 
Event or Problem Description
Event reported on 20 jun 2024.Implant date: (b)(6) 2024.Explant date: (b)(6) 2024.As reported: the surgical graft was used as a circulation line for aortic replacement procedure, and after clamp released, surgeon found blood seepage from the surface of surgical graft (not the anastomosis site).Event was marked as device related by the site (due to possible weaving defects or gelatine fail).Patient relevant medical conditions / patient's diagnosis: daa aortic replacement surgery, (requested clarification of daa from the reporting site).
 
Additional Manufacturer Narrative
Manufacture narrative clinical code: 4582 - no clinical signs, symptoms or conditions: site confirmed on 12 jul 2024 that there was no issues with patient health.Impact code: 4632 - prolonged surgery: site confirmed on (b)(6) 2024, that the surgery was extended by 30 minutes.Medical device code: 1494 - off-label use: ifu review was performed 301-178_1 multi product eu_row new gelatin ifu section 1.3 contraindications gelsoft plus prostheses are contraindicated for thoracic use.Component code: 4755 - part/component/sub-assembly term not applicable: type of investigation.3331 - analysis of production records: a review of manufacturing and qc records confirmed that there were no issues with the manufacture of the device.4110 - trend analysisa: 5 year review of similar complaints (leakage > blood oozing) gave an occurrence rate of (b)(4) (complaints v sales).Increasing trend was identified requiring action as this time.4111 - communication/interviews: the site confirmed o the 12 jul 2024, that there was no graft defects before procedure.The patient lost approximately 400-500cc of blood.The graft was pre-soaked as per instructions and no damage of the device occurred during procedure.4117 - device not accessible for testing: the site confirmed on 22 jul 2024 that the device is not available for return.Investigation findings: 213 - no device problem found: comprehensive batch review was performed, and no issues were identified during the manufacturing of the device.No causal link was identified between the event and device.Investigation conclusion: 61 - unintended use error caused or contributed to event: ifu review was performed 301-178_1 multi product eu_row new gelatin ifu section 1.3 contraindications gelsoft plus prostheses are contraindicated for thoracic use.
 
Event or Problem Description
Event reported on (b)(6) 2024.Implant date: (b)(6) 2024, explant date: (b)(6) 2024.As reported: the surgical graft was used as a circulation line for aortic replacement procedure, and after clamp released, surgeon found blood seepage from the surface of surgical graft (not the anastomosis site).Event was marked as device related by the site (due to possible weaving defects or gelatine fail) patient relevant medical conditions / patient's diagnosis: daa aortic replacement surgery, (requested clarification of daa from the reporting site).This report is being submitted as a follow up 1 for manufacturing report #9612515-2024-00049 to provide event closure information for (b)(4).

Brand Name
GELSOFT PLUS
Common Device Name
GELSOFT PLUS STRAIGHT
Manufacturer (Section D)
VASCUTEK LTD
newmains avenue
inchinnan buiness park
renfrewshire, glasgow PA4 9 RR
UK  PA4 9RR
Manufacturer (Section G)
VACUTEK LTD
newmains avenue
inchinnan buiness park
renfrewshire, glasgow PA4 ( RR
UK   PA4 (RR
Manufacturer Contact
laura allan
newmains avenue
inchinnan buiness park
renfrewshire, glasgow PA4 (-RR
UK   PA4 (RR
MDR Report Key19749536
Report Number9612515-2024-00049
Device Sequence Number6532294
Product Code DSY
UDI-Device Identifier05037881115221
UDI-Public05037881115221
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K955230
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2024
Device Explanted Year2024
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Physician
Remedial Action Repair,Replace
Type of Report Initial,Followup
Report Date (Section B) 07/25/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number633008P
Device Lot Number25590729
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/18/2024
Supplement Date Received by Manufacturer06/18/2024
Initial Report FDA Received Date07/16/2024
Supplement Report FDA Received Date07/24/2024
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured01/06/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown